MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANN CONNECTING SCR W/INTERNL THRD F/PERCUTAN INSERTN HANDLE; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANN CONNECTING SCR W/INTERNL THRD F/PERCUTAN INSERTN HANDLE; GUIDE
Model Number 03.010.146
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not expected to be returned for manufacturer review/investigation.(b)(4).Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the surgeon was having issues with the suprapatellar nail cases.First issue, was with extreme difficulty in disengaging the connecting screw that attached the insertion handle to the nail at the end of the case.This appears to be caused by bending forces on the insertion handle connection to the nail which in turn increases the friction of the connecting screw threads with the threads in the nail.Second issue, was miss targeting of the proximal holes in the nail.The issue was after nail insertion and appears there were forces being applied to the construct that cause flex between the insertion handle and the nail.When using the long insertion handle, the targeting arm seems to misfire and the drill bit seems to hit the nail when prepping for proximal locking screws.The connecting bolt required a wrench with the ball tip hex to remove from the nail.There was no issue on the back table and everything aligns.Procedure was successfully completed with the delay of 5 minutes.Patient status is fine.This report is for one (1) cannulated connecting screw.This is report 1 of 5 for (b)(4).

Brand Name
CANN CONNECTING SCR W/INTERNL THRD F/PERCUTAN INSERTN HANDLE
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8492699
Report Number2939274-2019-57350
Device Sequence Number19161331
Product Code FZX
UDI-Device Identifier10886982067968
UDI-Public(01)10886982067968
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.146
Device Catalogue Number03.010.146
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/14/2019
Initial Report FDA Received Date04/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;